Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Severe Neuropathy Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Severe Peripheral Neuropathy of the feet

Dear Dr.Feinberg, Please would you give me your expertise.I have undetectable HIV and my CD4 counts are 1000 plus but I still suffer from severe Neuropathy in both feet(symptoms below). I am currently on Sustiva,3TC and...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
In HIV+s, peripheral neuropathy can be both drug-induced or associated with HIV itself. From what you told me, you weren't taking any neurotoxic drugs before or after the recent change in your therapy. I know of no data that say that... Read more »

Severe symptoms despite good T cell numbers

Hi, Dr. Wohl,I wonder if you could give me your perspective on my case? Infected at the beginning of 2002...CD4's went down to lowest of 550, ratio down to .9, CD4 percent lowest has been 32%, but has recovered to 48% in the past year. Ratio is...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Thanks for sharing your story. I am assuming that you are not receiving HIV therapy. If this is so, it is indeed strange that you are feeling so poorly. I would really be looking for another cause or causes. This would entail the routine tests... Read more »

Neuropathy from meds?

i tested positive in 93 so far have been lucky with meds no symtoms,i started on truvada and kaletra maybe a year ago about 6 month ago i was running and my legs gave out on me i fell broke my arm,black eye and so on i've also been light headed...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. It sounds like you have a lot going on and a second opinion should probably be your next step. It is hard to know what to make of the fall 6 months ago. Could this have been a medication-related side effect or did it... Read more »

Severe Peripheral Neuropathy.

Dear Professor Mark, I have been on anti virals for over 18 months now.( Combivir and Neviripine). My viral load at diagnosis,also 18 months ago,was 200000 and my Cd4 count was 500. I had...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
I would agree that the regimen you are on would be unlikely to cause neuropathy. I don't think I would recommend a drug holiday in this situation. You don't say whether you have consulted with a neurologist, or tried specific drugs which... Read more »
Connect With Others

Neuropathy

Posted by tol85, 1 Reply
My question is, Has anyone had symptoms of neuropahty, then have tested negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions.... Read more »

Neuropathy, anyone?

Posted by Pos_in_Thailand, 2 Replies
Hi,

I wish everyone well and say thanks to those taking the time to read my inquiry.

I was wondering if any of you are dealing with or have been diagnosed with neuropathy? If so, would you mind sharing what your symptoms are or have been, and if... Read more »

to confused re:neuropathy

Posted by uhohblita, 2 Replies
confused,
my feet started tingling from about 1 month after the "incident". this continued for a long time and kept getting worse and worse. my feet only stopped tingling if i tied my shoes really tight. i had in the back of my head it was from... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »